MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT316
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in netherlands reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an opt316 optiflow junior nasal cannula was detached from cannula end during use.The healthcare facility further reported that the patient did not receive sufficient respiratory support.The cannula was replaced to continue the therapy with no further reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photography provided by the distributor, and our knowledge of the product.Results: evaluation of the provided photography revealed that one of the tubes was detached from the cannula end.Conclusion: based on the information and photography provided by the distributor, and our knowledge of the product, it is most likely that the reported event resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions which accompany the opt316 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death - do not stretch or crush tube." - ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Additional Manufacturer Narrative
(b)(4).Initial submission with core id "(b)(6)" dated 10-jan-2026 was failed due to a manual typo error in the mfr report number (9611451-2025-00123 instead of 9611451-2026-00123).The report is now being resubmitted with the correction to mfr report number.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in rotterdam reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an opt316 optiflow junior nasal cannula was detached from cannula end during use.The healthcare facility further reported that the patient did not receive sufficient breathing.The cannula was replaced to continue the therapy with no reported furhter consequences.F&p has requested further information related to the reported event.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key24064472
Report Number9611451-2026-00123
Device Sequence Number13332671
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2103247633(11)240719(17)270719
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2103247633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P AIRVO 2; F&P AIRVO 2
Patient SexUnknown